MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SMHB310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Impaired Healing (2378)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  reason for device explant and/or reoperation: capsular contracture, impaired healing date of explantation: (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 310cc mentor memorygel boost breast implant prosthesis.Post-operatively, the patient was diagnosed with bilateral baker grade iii capsular contracture during a follow-up visit with a medical professional.She was also noted to have some delayed wound healing of the mastopexy incision sites.As a result, the patient is scheduled for bilateral breast implant removal and replacement on (b)(6) 2024.This report is for the right breast prosthesis.
 
Additional Manufacturer Narrative
On august 15, 2024, mentor received the following additional information: the explantation surgery was updated.The patient underwent bilateral removal and replacement with 375cc (left-sided) and 355cc (right-sided) mentor memorygel boost breast implants on (b)(6) 2024.Date of explantation: (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 30, 2024, the mentor analysis lab received the suspect medical device for evaluation.On september 06, 2024, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.During the visual evaluation, no apparent damage or visual anomalies were observed on the breast implant device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body's individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.Some patients may experience a prolonged wound healing time.Delayed wound healing may increase the risk of infection, extrusion, and necrosis.Depending on the type of surgery or the incision, wound healing times may vary.Delayed wound healing is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BOOST BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19807760
Report Number1645337-2024-08558
Device Sequence Number15334781
Product Code FTR
UDI-Device Identifier10081317031243
UDI-Public(01)10081317031243(11)230719(17)280714(10)9918011
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSMHB310
Device Lot Number9918011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/15/2024
08/30/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/30/2024
09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite